MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 4.7MM X 46MM OST SCR PT; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 4.7MM X 46MM OST SCR PT; SCREW, FIXATION, BONE
Catalog Number 72434746
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that patient had a trimalleolar fracture fixation, fixed with evos.Problem occurred with the fixation of the medial malleolus.Reduced with a k-wire, inserted 2.5 drill as per operative technique for a 4.7 cancellous screw, the screw would not engage or advance into the drilled hole.Delay from (30 minutes - 1 hour) reported.Backup device available.No injury or impact to patient reported.Patient is 40 years old, no pre-exisiting co-morbidities and has good bone quality.
 
Additional Manufacturer Narrative
Results of investigation: the associated evos 4.7mm osteopenia screw was not returned for evaluation.Therefore a product analysis could not be performed.The lot number has not been provided as the device was discarded at the hospital.As device details were not made available, device history record review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
EVOS 4.7MM X 46MM OST SCR PT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8742940
Report Number1020279-2019-02501
Device Sequence Number11182622
Product Code HWC
UDI-Device Identifier00885556637753
UDI-Public00885556637753
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72434746
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR